MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 100MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 100MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.200S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code ktt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record (dhr) review was conducted: manufacturing location: (b)(4) / packaged, sterilized and released by: monument.Manufacturing date: oct 29, 2019 expiration date: sep 30, 2029 part number: 04.038.200s, tfna fenestrated screw 100mm -sterile lot number: 20p7517 (sterile) lot quantity: 48 note: fenestrated screw was manufactured by (b)(4); lot number 18p6915.Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label logs (pll) , lmd were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by sterigenics was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history review, nov 02, 2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a tfna procedure, the surgeon reported binding between the drill bit and the nail when opening the lateral cortex for the fenestrated screw.The surgeon confirmed the nail degree and aiming arm matched with a drop test and conducted with both guide sleeves / trocars.Currently, it is suspected this occurred due to perhaps two things: first, a very slight flexion between the aiming arm and the insertion handle when adjusting for anteversion.With a tight incision that adjustment could push the deep tissue against the trocar, and the small flex could cause misalignment.During this case, however, he did not have to adjust much if at all.Second repeated forceful mallet blows can sometimes back out the connecting screw between the handle/nail enough to allow for minute play between the two.So, we're getting screw backing out but it's our suspicion, otherwise, we need to report this.No one else was hurt.There was no time loss maybe a couple of seconds.The procedure was completed successfully.The patient outcome was fine.Concomitant device reported: unk - impaction inst: hammer/mallet: (part# unknown; lot# unknown; quantity: unknown) this complaint involves nine (9) devices.This report is for (1)tfna fenestrated screw 100mm - sterile this is report 9 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 100MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10824514
Report Number2939274-2020-05131
Device Sequence Number19773048
Product Code HSB
UDI-Device Identifier10886982098771
UDI-Public(01)10886982098771
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.200S
Device Catalogue Number04.038.200S
Device Lot Number20P7517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM CANNULATED TAPERED DRILL BIT; 11MM/130 DEG TI CANN TFNA 170MM - STERILE; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - NAIL INSERTION HANDLES; UNK - SCREWS: TRAUMA
Patient Age69 YR